Log in
Endometriosis UK
38,092 members33,285 posts

Tramadol withdrawal

Hi everyone,

Just a post for anyone thinking about starting on tramadol really,i have been taking it for about 3 years and have always been careful not to take too much on a bad day 250mg,after being referred to a pain clinic I was told that the body with mimic the pain so that I would need more as time went on,i then started to get palpitations so decided to wean myself off I'm now down to 50mg daily but having awful withdrawal and I honestly wish I have never started taking it.But I have found a real difference in pain since reducing my dose so it just goes to show how powerful the body/brain can be.Tramadol is a great drug for short term if like me you can't tolerate codeine, but avoid it if you can.I hope this helps.

Treez

3 Replies
oldestnewest

I was put on tramadol last week and can say the last 6 days on it have been hell so much so I've called my doc today to see if I can change to the new drug tapentadol as the side effects of the tramadol are bad that I stopped taking them yesterday . The sleeping but being very conscious, the sensitivity to noise, the rash, the shakes and jitters I feel worst than before and still in pain!! I'd rather live with the pain than this especially as I can't drive on them. I was put on 100mg 3 times a day meaning I didn't have much relief to get me through the night and woke up with terrible shakes and muscle spasms!

Reply

That seems a very high dose to start with I'm not surprised that you've had all those bad effects I only started on 50mg up to 4 times a day if there's an alternative take it sadly a lot comes down to cost when doctors prescribe medication I hope that you find some relief soon.

Treez

Reply

I've been on prolonged release tramadol for two year. I started off on the highest dosage and then weaned myself down to 100mg prolonged release twice a day (there apparently isn't 50mg in prolonged release - only in the normal release).

I would really like to come off it but tried once to go cold turkey and got the shakes, sweats, I felt itchy inside and it was unbearable.

I've never taken anything above what I'm meant to take. Always followed the rules and never abused them.

Now I'm scared about coming off it.

Any advice?

Reply

You may also like...